Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Triglycerides
Oct 25, 2002

I just had my cholersterol rechecked which confirmed high triglycerides: Cholesterol 235, triglycerides 548, LDL 91, HDL 32. The triglycerides began rising after starting the meds.

I am currently on Retrovir, Sustiva, Ziagen with viral load non-detectable. I watch my diet and excercise regularly. I also take a multi-vitamin, garlic, vitamin E.

The high cholesterol worries me. My grandmother & father died of strokes.

My doctor wondered if I should start taking Lopid. Do you agree or should I try fenofibrate, niacin or fish oil? Should I change HIV meds? Any other recommendations? Thanks for your help.

Response from Dr. Henry

Exercise, diet and fish oil is a good place to start. If that doesn't help much then adding fenofibrate is usually the next step. The ACTG is soon to open a study using slow-release niacin for this situation (check for local availability of that study if interested). Switching off the Sustiva to ssome combination of lamivudine/tenofovir/nevirapine might also be an option on a trial basis depending on prior drug use and resistance situation. KH



Previous
PEP vs ARS
Next
Prophylactic Regimen with Combivir +Sideffects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement